# SDR K2D2016F00002

- Difficulty date: June 14, 2016
- Submitted: August 17, 2016
- Operation: Air carrier
- Aircraft: N58243
- Make and model: Hughes 369D
- Aircraft serial: 410934D
- Engine: Allsn 250C20B
- System (JASC): 8300 · Accessory Gearboxes
- Part: Bearing
- Condition: Damaged
- Location: Gearbox
- Part time: 8,946 hours, 5,474 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE COMPRESSOR WAS REMOVED FROM THE ENGINE GEARBOX AND IT WAS DISCOVERED THAT THE COMPRESSOR SPUR ADAPTER GEARSHAFT JOURNAL HAD A WORN AREA WHERE METAL WAS REMOVED.  AFTER INSPECTION OF THE GEARBOX, IT WAS DETERMINED THAT THE 2.5 BEARING HAD FAILED AND WAS THE CAUSE OF THE WORN COMPRESSOR SPUR ADAPTER GEARSHAFT.  PROBABLE CAUSE FOR THE BEARING FAILURE IS THAT IT WAS DEFECTIVE OR EITHER IT FAILED DUE TO HIGH TIME.  THERE IS NOT A LOT TO RECOMMEND TO PREVENT RECURRENCE AS THESE BEARINGS SEEM TO FAIL OVER TIME BUT TO PUT A LIFE LIMIT ON THEM.  SUGGEST THAT A THOROUGH VISUAL INSPECTION OF THE 2.5 BEARING TAKE PLACE DURING THE ENGINE 300 HR INSPECTIONS.
